MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY; CORONARY DRUG-ELUTING STENT
Model Number 10618
Medical Device Problem Codes Difficult to Remove (1528); Material Rupture (1546); Activation Failure (3270)
Health Effect - Clinical Code Perforation (2001)
Date of Event 12/31/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device is a combination product.
 
Event or Problem Description
It was reported that stent insufficient apposition, catheter removal difficulty, balloon rupture, and vessel perforation occurred.The patient presented with st-elevation myocardial infarction (stemi).The target lesion was located in the moderately calcified right coronary artery to posterior descending artery.Pre-dilatation was performed with emerge balloon catheter, but the balloon was not fully inflating due to calcium or fibrotic lesion.A 4.50 x 16 synergy drug-eluting stent was advanced for treatment.However, there was still a waste in the middle of the stent and it would not fully expand.When the balloon was attempted to retrieve, the balloon was stuck inside the stent.The stent balloon was then inflated again to release the stent, but it burst.Immediately after, a perforation was noted just proximal to the stent.A stent was placed to seal the perforation and the procedure was completed.No further patient complications were reported and the patient was doing fine.
 
Additional Manufacturer Narrative
Device is a combination product.Device evaluated by mfr.: synergy ii us mr 4.50 x 16 mm stent delivery system was returned for analysis without the stent.A review of the manufacturing stent profile data was performed and the stent outer diameter at the time of manufacture was within max crimped stent profile measurement.The balloon cones were reviewed, and signs of positive pressure applied to the cones were noted.A tear was noted on the balloon body measured at 0.5 cm from the proximal balloon bond and extending distally for 12 mm.A red/brown substance was noted inside the balloon.A visual and microscopic examination of the bumper tip showed no issues.A visual and tactile examination of the hypotube found multiple kinks along several location of the hypotube shaft as well as a red/brown substance inside the manifold hub.A visual and tactile examination of the outer and mid-shaft section and a visual examination of the inner lumen found no issues along the shaft polymer extrusion.No other issues were identified during the product analysis.
 
Event or Problem Description

Brand Name
SYNERGY
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9596622
Report Number2134265-2020-00175
Device Sequence Number2423395
Product Code NIQ
UDI-Device Identifier08714729973355
UDI-Public08714729973355
Combination Product (Y/N)N
Initial Reporter StateND
Initial Reporter CountryUS
PMA/510(K) Number
P150003/S039
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/13/2021
Device Model Number10618
Device Catalogue Number10618
Device Lot Number0024655945
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/23/2020
Initial Date Received by Manufacturer 01/02/2020
Supplement Date Received by Manufacturer02/21/2020
Initial Report FDA Received Date01/16/2020
Supplement Report FDA Received Date03/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;